Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#321994] of John Harer

Papers Published

  1. Casson, AJ; Harer, JL, Some homology lens spaces which bound rational homology balls, Pacific Journal of Mathematics, vol. 96 no. 1 (January, 1981), pp. 23-36, Mathematical Sciences Publishers [MR83h:57013], [doi]
    (last updated on 2019/06/18)

    A homology lens space is a smooth closed 3-manif old M3with Hk(M3) = Hk(L(p, l)) for all k (p some nonnegative integer). When p= 1 M3is a homology 3-sphere. It is an open question which of these homology lens spaces bound rational homology balls and of special interest which homology 3-spheres bound contractible manifolds. In this note we answer this question for certain Seifert fibre spaces, each with three exceptional fibres. © 1981, University of California, Berkeley. All Rights Reserved.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320